Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 157, NWS Fort Worth, TX

June 17, 2015Cooke County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 17, 2015, 9:12 PM CDT for Cooke County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2015, 9:12 PM CDT (02:12 UTC)
Expired
Jun 18, 2015, 3:00 AM CDT
In force
6 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 125 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WGUS54 KFWD 180212
FFWFWD
TXC097-180800-
/O.NEW.KFWD.FF.W.0157.150618T0212Z-150618T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
912 PM CDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 300 AM CDT

* AT 901 PM CDT...EMERGENCY MANAGER REPORTED THAT CREEKS AND STREAMS 
  FLOWING OUT OF MONTAGUE COUNTY WERE RISING RAPIDLY ACROSS WESTERN 
  AND SOUTHWESTERN PORTIONS OF COOKE COUNTY. THESE CREEKS THAT WERE 
  OVERFLOWING THEIR BANKS WERE COVERING ROADS AND ENDANGERING A FEW 
  STRUCTURES. ADDITIONAL RUNOFF IS EXPECTED TO OCCUR AS MODERATE TO 
  HEAVY RAIN CONTINUES TO FALL IN CREEKS AND STREAMS UPSTREAM FROM 
  THE WARNED AREA. 
  

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GAINESVILLE...MUENSTER...LINDSAY AND VALLEY VIEW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3382 9743 3382 9737 3380 9731 3372 9716
      3368 9712 3362 9710 3342 9711 3344 9749
      3383 9748

$$

BAIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 7:23 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 17, 7:23 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT WED JUN 17 2015

.AVIATION...
/00Z TAFS/

CONCERNS...WINDS/CEILINGS/PRECIP RELATED TO T.D. BILL.

METROPLEX...
WITH BILL NORTH OF METROPLEX TAF SITES...WINDS ARE WESTERLY. GUSTS
SHOULD REMAIN BELOW THE AWW SPEED CRITERION...STEADILY SUBSIDING
AS BILL MOVES AWAY. THE WIND DIRECTION WILL GRADUALLY BACK
OVERNIGHT...WITH SOUTHWESTERLY WINDS PREVAILING THEREAFTER.
OCCASIONAL SHOWERS WILL OCCUR THIS EVENING...BUT THE THREAT OF
THUNDER OR HEAVY RAIN WILL BE CONFINED TO AREAS NORTHWEST AND
SOUTHEAST OF THE METROPLEX. MVFR CEILINGS WILL PREVAIL...GRADUALLY
BECOMING VFR BY MIDDAY THURSDAY.

WACO...
THE BULK OF THE SHOWERS AND THUNDERSTORMS WILL BE EAST OF WACO
TONIGHT...BUT WACO WILL REMAIN NEAR THE SWATH OF HEAVY RAIN IN
THE SOUTHEAST QUADRANT OF BILL. HOWEVER...EXPECT A COMPARATIVELY
QUIET NIGHT AS THE ADJACENT DRY SLOT DOMINATES.

25

&&

.UPDATE...
THE CENTER OF TROPICAL DEPRESSION BILL IS NOW LOCATED NEAR DENTON
AND HAS MADE A NORTHEASTWARD TURN. THE ORIENTATION OF THE 3 HOUR
SURFACE PRESSURE CHANGE ANALYSIS IS TELEGRAPHING THAT THIS MOTION
SHOULD CONTINUE THROUGH THE NEXT SEVERAL HOURS WITH CENTER LIKELY
TRACKING INTO THE SHERMAN AREA AROUND 8 PM. MEANWHILE THE
PRESSURES HAVE FALLEN IN THE CENTER DURING THE LAST FEW
HOURS...NOW DROPPING BELOW 1000 MB AT A FEW SITES FROM NORTH FORT
WORTH TO DENTON. THE STRENGTHENING IS PROBABLY AN INDICATION IT IS
INTERACTING WITH SOME LARGER SCALE MID-LATITUDE DYNAMICS. AS A
RESULT...SURFACE WINDS HAVING INCREASED A BIT DURING THE LAST HOUR
OR TWO ON THE EASTERN AND SOUTHERN SIDE OF THE CIRCULATION WHERE
GUSTS ARE PUSHING 45 MPH. HAVE EXTENDED THE WIND ADVISORY FOR THE
DFW METROPLEX AND POINTS NORTH AND EAST OF THERE THROUGH 10 PM.

AS FAR AS THE HEAVY RAIN THREAT...THE MAIN CONCERN IS GOING TO
BE NEAR THE CORE OF THE SYSTEM THIS EVENING...BUT THIS SHOULD
SHIFT NORTH OF THE RED RIVER AFTER MIDNIGHT. HOWEVER THE BAND OF
RAIN FROM PARIS TO CANTON TO CORSICANA TO TEMPLE IS EXPECTED TO
PERSIST AND SLOWLY MOVE EAST THROUGH THE OVERNIGHT HOURS ACCORDING
TO SHORT TERM GUIDANCE. WILL CONTINUE TO MONITOR THIS AREA
CLOSELY.

TR.92

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT WED JUN 17 2015/

BILLS TRACK THROUGH NORTH TEXAS HAS NOT CHANGED MUCH AS IT
CONTINUES TO MOVE NORTH AT 12 MPH JUST WEST OF THE I-35/35W
CORRIDOR. MODERATE TO HEAVY RAINFALL HAS RESULTED OVER THE PAST 24
HOURS WITH A CORRIDOR OF 2-4+ INCHES RAINFALL RUNNING FROM CAMERON
TO WACO...CLEBURNE...DECATUR TO WEST OF GAINESVILLE. AREAS AROUND
DECATUR IN WISE COUNTY HAVE RECEIVED OVER 6 INCHES. AT 230
PM...BILL WAS LOCATED OVER WESTERN TARRANT COUNTY NEAR AZLE AND
LOOKS IMPRESSIVE ON OUR LOCAL KFWS 88D RADAR. WE EXPECT IT TO
REACH THE RED RIVER NORTHWEST OF GAINESVILLE AROUND 10 PM AND MOVE
INTO THE OKLAHOMA CITY AREA MIDDAY THURSDAY.

WE/VE MODIFIED THE FLASH FLOOD WATCH BY REMOVING THE WESTERN AND
SOUTHERN AREAS AS THESE AREAS WILL REMAIN OUTSIDE OF THE RAIN
SHIELD OF MODERATE TO HEAVY RAINFALL OCCURRING OVER THE NORTHWEST
AND NORTH PERIPHERY. CORE RAINS ARE LIKELY TO DEVELOP TONIGHT AFTER
MIDNIGHT AND WILL LIKELY AFFECT THE RED RIVER COUNTIES OF
MONTAGUE...COOKE AND GRAYSON.

THE WIND ADVISORY HAS BEEN MODIFIED AS WELL TO REMOVE THE SOUTHERN
COUNTIES. THE STRONGEST WINDS ASSOCIATED WITH BILL/S PRESSURE
GRADIENT SHOULD REMAIN WITHIN 60-70 MILES OF THE CENTER AS IT
MOVES NORTH. EXPECT THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE
AT 7 PM THIS EVENING.

WE WILL MAINTAIN SOME HIGH POPS ON THURSDAY AS MOIST UNSTABLE AIR
CONTINUES TO FEED INTO BILL AS FEEDER BANDS. THE HIGHEST POPS
WILL BE CENTERED OVER THE NORTHEAST COUNTIES WITH AN AXIS RUNNING
DOWN INTO THE WACO/TEMPLE AREA. POPS WILL DIMINISH EVEN MORE ON
FRIDAY AS BILL MOVES INTO NORTHEAST OKLAHOMA. FOR SATURDAY...ONLY
THE SOUTHEAST COUNTIES WILL HAVE A 20-30 CHANCE OF RAIN AS BILLS
INFLUENCE OVER THE REGION WANES.

AS THE RAIN ENDS AND BILL MOVES FARTHER AWAY...TEMPERATURES WILL
RETURN TO AROUND NORMAL FRIDAY THROUGH MID NEXT WEEK. AFTERNOON
HEAT INDICES NEXT WEEK WILL BE TOPPING OUT IN THE UPPER 90S TO
NEAR 100 DEGREES OVER THE EASTERN HALF OF THE CWA.

AFTERNOON CONVECTION WILL BE POSSIBLE OVER THE FAR SOUTHEAST ON
SATURDAY AS A WEAK EASTERLY WAVE MOVES WEST NEAR THE I-10
CORRIDOR. THIS WAVE WILL ALSO RESULT IN CONVECTION OVER THE
SOUTHWEST COUNTIES ON SUNDAY. ANOTHER CHANCE OF CONVECTION WILL
RETURN TO THE FAR SOUTHERN COUNTIES MID NEXT WEEK. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  87  74  91  74 /  70  60  30  30  10
WACO, TX              74  87  73  91  73 /  50  60  30  20  10
PARIS, TX             72  81  72  88  73 /  90  80  50  40  10
DENTON, TX            72  87  73  91  74 /  90  60  40  30  10
MCKINNEY, TX          73  85  73  89  74 /  80  70  40  30  10
DALLAS, TX            73  87  74  90  74 /  70  70  30  30  10
TERRELL, TX           74  86  73  90  74 /  90  70  40  30  10
CORSICANA, TX         74  86  73  90  74 /  80  70  40  30  10
TEMPLE, TX            73  86  73  90  73 /  70  60  30  20  10
MINERAL WELLS, TX     70  89  72  91  72 /  50  40  20  20   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ091>095-
101>107-116>123-133>135-145>147-159>161.

WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ091>095-
102>107-118>123.

&&

25/92
Hazardous weather outlook, Jun 17, 3:43 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT WED JUN 17 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
343 PM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

THE REMNANTS OF TROPICAL STORM BILL WILL CONTINUE TO MOVE NORTH
OVER NORTH TEXAS THROUGH THIS EVENING. ADDITIONAL HEAVY RAINFALL
ASSOCIATED WITH BILL IS LIKELY TO CAUSE LOCALIZED FLASH FLOODING
WHEREVER THE HEAVIEST RAIN BANDS SET UP.

REMNANT TROPICAL CYCLONES OFTEN TIMES PRODUCE TORNADOES. THE
THREAT FOR FAST MOVING TROPICAL TORNADOES WILL CONTINUE THROUGH
THIS EVENING. THE AREAS WITH THE HIGHEST TORNADO THREAT ARE
EXPECTED TO BE EAST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS
NORTH TEXAS THURSDAY THROUGH SATURDAY. LOCALLY HEAVY RAINFALL
WILL BE THE MAIN THREAT DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ACROSS NORTH TEXAS THROUGH
TONIGHT.

CAVANAUGH

In the hours before

Local storm report, Jun 17, 6:02 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      MONTAGUE                33.67N  97.72W
06/17/2015                   MONTAGUE           TX   LAW ENFORCEMENT

            NUMEROUS ROADS ACROSS MONTAGUE COUNTY IMPASSABLE DUE TO
            FLOOD WATERS.
Local storm report, Jun 17, 7:08 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FLASH FLOOD      CORSICANA               32.10N  96.47W
06/17/2015                   NAVARRO            TX   PUBLIC

            WATER WAS REPORTEDLY FLOWING OVER THE SOUTHBOUND LANES
            OF I-45 IN CORSICANA.
Local storm report, Jun 17, 7:23 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FLASH FLOOD      NOLANVILLE              31.08N  97.62W
06/17/2015                   BELL               TX   BROADCAST MEDIA

            REPORTS OF WATER RESCUES ONGOING IN NOLANVILLE
Local storm report, Jun 17, 7:26 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     FLASH FLOOD      CHICO                   33.30N  97.82W
06/17/2015                   WISE               TX   PUBLIC

            A CREEK IN CHICO WAS FLOODING HOMES ON THE BANKS OF THE
            CREEK.
Local storm report, Jun 17, 7:59 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     FLASH FLOOD      MEXIA                   31.68N  96.50W
06/17/2015                   LIMESTONE          TX   BROADCAST MEDIA

            STREET FLOODING REPORTED IN THE CITY OF MEXIA.
Local storm report, Jun 17, 8:17 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      1.5 W MEXIA             31.68N  96.53W
06/17/2015                   LIMESTONE          TX   EMERGENCY MNGR

            HIGH WATER RESCUE IN PROGRESS JUST WEST OF LAKE MEXIA ON
            COUNTY ROAD 324.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:00 PM CDTAreal Flood WarningFWDParker3 hr
Jun 17, 7:02 PM CDTAreal Flood AdvisoryFWDAnderson, Freestone, Henderson, Navarro3 hr
Jun 17, 7:30 PM CDTAreal Flood WarningFWDNavarro3 hr
Jun 17, 7:41 PM CDTAreal Flood AdvisoryFWDAnderson, Falls, Freestone, Limestone3 hr
Jun 17, 8:06 PM CDTFlash Flood WarningFWDFreestone3 hr
Jun 17, 9:12 PM CDTAreal Flood WarningFWDLimestone2 hr
Jun 17, 9:25 PM CDTAreal Flood AdvisoryFWDEllis, Henderson, Kaufman3 hr
Jun 18, 1:00 AM CDTAreal Flood WarningFWDWise9 hr
Jun 18, 7:51 AM CDTAreal Flood WarningFWDCooke, Montague3 hr
Jun 18, 2:47 PM CDTAreal Flood AdvisoryFWDBosque118 min
Jun 18, 4:14 PM CDTSpecial Weather StatementFWDBell46 min
Jun 18, 4:56 PM CDTSpecial Weather StatementFWDBell49 min
Jun 18, 5:10 PM CDTSevere Thunderstorm WarningFWDBell, Coryell50 min
Jun 18, 5:37 PM CDTAreal Flood AdvisoryFWDBell, Coryell113 min
Jun 18, 6:31 PM CDTAreal Flood AdvisoryFWDBell3 hr
Jun 18, 6:38 PM CDTSpecial Weather StatementFWDHamilton52 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.